Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 34, NWS Wichita, KS

June 12, 2007Allen County, Neosho County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 12, 2007, 8:38 AM CDT for Allen County, Neosho County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 12, 2007, 8:38 AM CDT (13:38 UTC)
Expired
Jun 12, 2007, 12:45 PM CDT
In force
4 hr
Issued by
NWS Wichita, KS
Area
Whole counties

Counties Allen County, KS, Neosho County, KS

The radar

The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:40 AM CDTFLASH FLOOD12 E Chanute, KSNUMEROUS ROADS CLOSED DUE TO WATER FLOWING ACROSS THEM IN NORTHEAST PART OF COUNTY...INCLUDING PIATT ROAD NEAR ODENSE...AND U.S. HIGHWAY 59 ABOUT 3 MILES WEST OF STARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 1.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 121342
FFWICT
KSC001-133-121745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
838 AM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS.
  NEOSHO COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1245 PM CDT.

* AT 825 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. 1100 ROAD IN
  ALLEN COUNTY WAS CLOSED BETWEEN IDAHO ROAD AND HAWAII ROAD 
  NORTH OF HUMBOLDT...DUE TO WATER FLOWING ACROSS THE ROAD. 

  DOPPLER RADAR ESTIMATED BETWEEN 3 TO 5 INCHES OF RAIN HAVE 
  FALLEN ACROSS PORTIONS OF NEOSHO AND ALLEN COUNTIES SINCE LAST
  NIGHT...WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH 
  LIKELY.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BASSETT...BRONSON...CHANUTE...EARLTON...ELSMORE...ERIE...
  GALESBURG...GAS...HUMBOLDT...IOLA...LA HARPE...MILDRED...MORAN...
  PETROLIA...SAVONBURG...ST. PAUL...STARK...THAYER...SOUTH MOUND...
  CHANUTE AIRPORT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

THIS FLASH FLOOD WARNING REPLACES THE PREVIOUS FLOOD WARNING IN
EFFECT FOR THE AREA.

LAT...LON 3738 9553 3738 9508 3803 9507 3804 9552

$$

DARMOFAL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 5:15 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 12, 5:15 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
515 AM CDT TUE JUN 12 2007

.UPDATE FOR AVIATION SECTION...

.AVIATION...12Z TAFS RSL/SLN/HUT/ICT/CNU
TWO CONCERNS ARE LOW STRATUS AND CONVECTION CHANCES. SCATTERED
THUNDERSTORMS OCCURRING ACROSS EASTERN KS EARLY THIS AM APPEAR IN
ASSOCIATION WITH SUBTLE CONVERGENCE ALONG 850 TROF AXIS. MAY NEED A
TEMPO TS GROUP AT CNU GIVEN LATEST RADAR TRENDS. AFTERNOON DIURNAL
INSTABILITY ONCE AGAIN TO BE STRONG AND HARD TO RULE OUT ISOLATED
CONVECTION JUST ABOUT ANYWHERE. WILL UTILIZE CB CLOUD GROUPS FOR
NOW AT ALL SITES. LATER TONIGHT...CONVECTION CHANCES MAY INCREASE
SOME WEST OF INTERSTATE 135 AS UPPER DISTURBANCE APPROACHES HIGH
PLAINS FROM SOUTHERN ROCKIES. HOWEVER CONFIDENCE NOT HIGH ENOUGH
FOR ANYTHING MORE THAN VCTS. LIGHT...VERY MOIST SOUTHEASTERLY
UPSLOPE COMPONENT SHOULD CONTINUE TO YIELD SCATTERED-BROKEN
STRATUS LAYERS ACROSS MUCH OF THE AREA THIS AM. OCCASIONAL IFR
EXPECTED AT MOST SITES THRU ABOUT 15Z.

JMC

&&

.PREV DISCUSSION... /ISSUED 313 AM CDT TUE JUN 12 2007/

DISCUSSION...
VERY DIFFICULT FORECAST AS CONCERNS CONTINUE TO CENTER ON
PRECIPITATION CHANCES AND EFFECTS OF CONVECTIVE DEBRIS/CLOUD COVER
ON TEMPERATURES.

TODAY AND TONIGHT:
UPPER LEVEL RIDGE IN PLACE OVER THE SOUTHERN PLAINS. TO THE
WEST...UPPER LEVEL LOW MOVING OUT OF THE DESERT SOUTHWEST INTO THE
SOUTHERN ROCKIES. MONSOONAL MOISTURE CHANNEL TRIGGERING
THUNDERSTORMS THROUGH THE SOUTHERN AND CENTRAL HIGH PLAINS WITH A
FEW STORMS ALSO RIDING UP OVER THE RIDGE AND MOVING ACROSS THE
NORTHERN SECTIONS OF OUR FORECAST AREA. THINK THIS SCENARIO WILL
CONTINUE THROUGH THE DAY WITH CHANCES OF THUNDERSTORMS. NOT TOO
EXCITED ABOUT SEEING ANY OVER SOUTH CENTRAL KANSAS BUT CONSIDERING
THE INSTABILITY WILL KEEP THE CURRENT FORECAST GOING WITH 25% POPS
OR SO. TONIGHT THE UPPER LEVEL TROF AXIS IS EXPECTED TO MOVE INTO
THE HIGH PLAINS WITH THE SURFACE BOUNDARY EXTENDING FROM THE
CENTRAL DAKOTAS SOUTHWARD TO THE TEXAS PANHANDLE. CHANCES OF
THUNDERSTORMS WILL INCREASE...ESPECIALLY ACROSS THE WESTERN SECTIONS
OF OUR FORECAST AREA.

WEDNESDAY AND THURSDAY:
THIS TIME FRAME LOOKS TO BE OF THE BIGGEST CONCERN FOR THIS FORECAST
PACKAGE. UPPER LEVEL TROF MOVES INTO THE PLAINS STATES. AT THE
SURFACE...A BOUNDARY MOVES OUT OF THE HIGH PLAINS AND BECOMES NEARLY
STATIONARY FROM WESTERN OKLAHOMA THROUGH CENTRAL KANSAS INTO THE
UPPER MISSISSIPPI VALLEY. GFS PROGS 850 MB DEWPOINTS OF +14-16
DEGREES THROUGH THE CENTRAL PLAINS WHICH CERTAINLY WOULD GIVE AMPLE
MOISTURE FOR HEAVY RAIN. HAVE INCREASED CHANCES OF PRECIPITATION FOR
THIS TIME PERIOD AND WILL DO THE SAME WITH QPF. WITH THE QPF WE HAVE
FORECASTED...TOTAL RAINFALL POTENTIAL FOR THE WEDNESDAY THROUGH
THURSDAY TIME FRAME IS AROUND 2 INCHES FROM THE WESTERN SECTIONS OF
NORTHEAST KANSAS INTO PARTS OF SOUTH CENTRAL KANSAS. WILL MENTION
THE POTENTIAL FOR FLOODING IN THE HAZARDOUS WEATHER OUTLOOK. SPC HAS
OUTLOOKED THE WESTERN PART OF OUR FORECAST AREA FOR THE POSSIBILITY
OF SEVERE WEATHER WEDNESDAY AND WILL MENTION THAT AS
WELL...ESPCIALLY THE POSSIBILITY OF MICRO-BURSTS.

REST OF THE EXTENDED:
FORECAST LOOKS TO BE ON TRACK. TROPICAL AIR MASS REMAINS IN PLACE
OVER THE PLAINS STATES. WARM AND HUMID CONDITIONS WILL CONTINUE WITH
A SLIGHT CHANCE OF MAINLY DIURNAL STORMS FOR SATURDAY ACROSS ALL
AREAS AND SOUTHEAST KANSAS SUNDAY.

AVIATION...
FOR 06Z TAFS...
STRATUS HAS DEVELOPED AGAIN ACROSS THE AREA...AND SUSPECT THAT IT
WILL BE PERSISTENT AGAIN TONIGHT. LOCALIZED FOG LIKELY WITH
MOIST/SATURATED UPSLOPE FLOW. RECENT INCREASE IN CONVECTION LIKELY
DUE TO INCREASING LOW LEVEL JET. SUSPECT PESKY RAIN
SHOWERS/THUNDERSTORM WILL CONTINUE OFF AND ON OVERNIGHT...WITH
MAXIMUM TOWARDS DAYBREAK PER CLIMATOLOGICAL MAXIMUM. ISOLATED
CONVECTION POSSIBLE ONCE AGAIN TOMORROW AFTERNOON/EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    86  69  82  67 /  30  40  60  50
HUTCHINSON      86  69  82  65 /  30  50  60  60
NEWTON          86  69  82  66 /  30  40  60  50
ELDORADO        85  68  83  66 /  30  40  60  50
WINFIELD-KWLD   86  69  83  67 /  30  40  60  50
RUSSELL         86  68  80  62 /  30  50  60  60
GREAT BEND      86  68  80  63 /  30  50  60  60
SALINA          87  69  81  66 /  30  50  60  50
MCPHERSON       86  69  81  65 /  30  50  60  50
COFFEYVILLE     84  69  85  66 /  30  30  50  40
CHANUTE         84  68  85  66 /  30  30  50  40
IOLA            84  68  85  67 /  40  30  50  40
PARSONS-KPPF    84  69  85  66 /  30  30  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 12, 4:50 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
450 AM CDT TUE JUN 12 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
450 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE AREA-WIDE TODAY AND TONIGHT.
IN SOUTHEAST KANSAS RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGH
THIS EVENING. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR
FURTHER DETAILS. ALSO THROUGH SOUTHEAST KANSAS...LOCALLY HEAVY
RAINFALL IS POSSIBLE AND COULD AGGRAVATE THE FLOODING SITUATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND WEDNESDAY NIGHT THUNDERSTORMS ARE AGAIN POSSIBLE.
ACROSS SOUTH CENTRAL AND CENTRAL KANSAS A FEW OF THESE STORMS
COULD BECOME SEVERE LATE WEDNESDAY AFTERNOON AND INTO THE NIGHT-
TIME HOURS. STRONG WINDS...VERY HEAVY RAINFALL...AND HAIL UP TO
THE SIZE OF QUARTERS WILL BE THE MAIN THREAT. LOCALIZED FLOODING
IS ALSO POSSIBLE.

THURSDAY SCATTERED THUNDERSTORMS...SOME PRODUCING HEAVY
RAINFALL...COULD AGAIN CAUSE FLOODING PROBLEMS.

FRIDAY THROUGH MONDAY SCATTERED AFTERNOON AND NIGHT-TIME
THUNDERSTORMS WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT ACROSS SOUTH CENTRAL AND CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ELDER

In the hours before

Local storm report, Jun 12, 7:02 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 AM     FLOOD            HUMBOLDT                37.81N 95.44W
06/12/2007                   ALLEN              KS   LAW ENFORCEMENT

            VERY HEAVY RAIN AND SEVERAL FLOODED ROADS

&&

ELDER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:20 PM CDTFlash Flood WatchICTBarton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more64 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.